MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPM8702
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cabg on (b)(6) 2023 and suture was used.The suture broke at midpoint with no tension.The surgeon stated that the needle was too sharp and there is drag as you pull the needle through and on the friable coronary artery, it tore the tissue.A new suture was used to complete the case with no patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: which device caused the torn tissue? was it product code epm8702 or product code ep8706h? epm8702.Was there any additional surgical intervention required for the torn tissue? deeper bites.Was the procedure completed successfully? yes.Was the patient's treatment or post-operative care altered in any way due to the torn tissue? no.If yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the torn tissue? no.What is the patient¿s current status? discharged home.Lot tazzbt (product code epm8702) is invalid.Please provide the correct lot.Tabbbt lot pebcmc (product code ep8706h) is invalid.Please provide the correct lot.Tebcmc if applicable, will product be returned? yes.Related medwatch reports: 2210968-2023-05375.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/23/2023.H6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received one needle suture in two sections that pertain to the product code epm8702.This product code is double-armed.In order to evaluate the condition of the returned sample, the swage, attachment area, and body needle were noted to be as expected.The suture was examined, and the end was noted to be cut probably caused by a surgical instrument.Also, a functional test was performed using an instron equipment, the pull force and tensile force were above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample revealed that it was received, one open sample that pertain to product code epm8702.The product code is double-armed.During visual inspection of the returned sample, the suture was noted to be cut in two sections probably caused by a surgical instrument.In addition, the needles were examined and no anomalies or defects could be observed during analysis.As per the conditions of the returned sample the functional test could not be performed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-05375.

Brand Name
PRLNE BLU 4X24IN 7-0 D/A BV-1 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17390635
Report Number2210968-2023-05374
Device Sequence Number20525707
Product Code GAW
UDI-Device Identifier10705031134805
UDI-Public10705031134805
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPM8702
Device Lot NumberTABBBT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown